Alert archive / Georgia / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 126, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 25, 2024, 1:53 PM EDT for Dodge County, Telfair County, Wilcox County, Georgia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2024, 1:53 PM EDT (17:53 UTC)
- Expired
- May 25, 2024, 2:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dodge County, GA, Telfair County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 100 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 12:54 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 336 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
661
WUUS52 KFFC 251753
SVRFFC
GAC091-271-315-251845-
/O.NEW.KFFC.SV.W.0126.240525T1753Z-240525T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
153 PM EDT Sat May 25 2024
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
South central Dodge County in central Georgia...
Telfair County in central Georgia...
East central Wilcox County in central Georgia...
* Until 245 PM EDT.
* At 152 PM EDT, a severe thunderstorm was located over Rhine, or 7
miles east of Abbeville, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Milan, Rhine, Jacksonville, Temperance, China Hill, Five Points,
Horse Creek Wma, Workmore, and Browning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3180 8308 3181 8309 3181 8310 3182 8311
3181 8312 3196 8331 3211 8318 3190 8277
3186 8277 3185 8279 3184 8278 3181 8282
3182 8284 3178 8286 3178 8289 3179 8290
3178 8292 3179 8298 3178 8301
TIME...MOT...LOC 1752Z 307DEG 18KT 3199 8318
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 10:47 AM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, May 25, 10:47 AM EDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1047 AM EDT Sat May 25 2024 ...Morning Update... .UPDATE... Issued at 1045 AM EDT Sat May 25 2024 Thunderstorms are currently moving through the ATL metro with a few storms having frequent lightning, heavy rainfall, and gusty winds. Storms should move out over the next few hours. Will continue to monitor the Southern CWA for convection potential this afternoon and evening. Currently conditions South of Macon have ample sun, so anticipating destabilization which could be tapped into by this morning's thunderstorm outflow. && .SHORT TERM... (Today through Sunday) Issued at 454 AM EDT Sat May 25 2024 Very diffluent flow aloft for the short term as the southeast is caught on the periphery of a subtropical ridge and another storm system moving through the Great Plains. Copious moisture remains in place with PWATs of 1.3-1.4" in place across the CWA. Convection tonight has been firing to the west and north of Georgia along a stalled boundary from previous storm system to impact Midwest and southern Great Plains. These storms will be very impactful to how convection today plays out. So far, more organized cold pool/MCS has yet to materialize out of this as some guidance had depicted, which decreases our chances of seeing organized linear system move through today. This means that convection may come from a few other sources today - any outflow that moves into northern GA and provides a source of lift (especially if something more organized does materialize), any mesoscale MCV/vortmax features from ongoing convection that advect in, and the already established theta-e gradient across the CWA from yesterday's storms and continued WAA today. Thinking we will see scattered afternoon thunderstorms develop and push to the east/southeast today from north GA down into central GA. Even with high level cloud cover we should warm up plenty this afternoon with highs in the upper 80s with even some 90s down in central Georgia. Forecast soundings once again show relatively moist upper levels which limits lapse rates a bit, but given how warm and moist surface gets we still manage 1000-1500 J/kg of CAPE. Hodographs are pretty straight, and Effective Shear is around 30 kts. Primary threats again will be an isolated severe storm across the area capable of quarter sized hail and damaging wind gusts. Marginal Risk (level 1 of 5) is in effect. Sunday during the day is looking relatively dry, though that may change as we move into the evening hours, which is where the long term picks up. It may be one of the hottest days of the year so far, with 90s potentially extending all the way up into the metro. Lusk && .LONG TERM... (Sunday night through Friday) Issued at 454 AM EDT Sat May 25 2024 Cold front still on schedule for early next week. The extended begins with the last shortwave moving out of the area and just ahead of the approaching cold front. The models are once again in good agreement with just slight differences in timing. Both the GFS and ECMWF show the next frontal boundary moving SE out of the Mid MS river valley late Sunday night and pushing into NW GA right around daybreak Monday. As it moves SE through the state Monday it is expected to weaken fairly substantially and stalling somewhere near the GA/FL border by Tue afternoon. As this front moves through Instability indices increase a bit and we will see High Temps Monday in the 80s and 90s across the state. This will create an environment conducive to showers and thunderstorms with some isolated severe storms especially along or just ahead of the frontal boundary. A drier airmass is expected to move into the region Tue/Wed behind the exiting frontal boundary with precip chances diminishing through the end of the week. Surface high pressure builds Southeastward from the Western great lake states with slightly cooler temps expected Wed though Fri. 01 && .AVIATION... (12Z TAFS) Issued at 744 AM EDT Sat May 25 2024 VFR outside precip, line of tsra in Northeast AL with sct ra across Northwest GA and far north metro. Ltg should stay further north ahead of line and within line. Challenge will be if line holds into metro, if it does will likely dive southward. MVFR to IFR conditions possible in tsra, though this should remain brief. Left vcsh after line for potential stratiform precip. Afternoon sct tsra possible, but dependent on morning convection. Otherwise winds SW at 5 to 10 kts. Potential MVFR to IFR overnight //ATL Confidence...12Z Update... Medium convection timing and intensity this morning. Low convection timing and intensity this afternoon. Medium Cigs overnight. High all other elements. SM && .PRELIMINARY POINT TEMPS/POPS... Athens 66 90 70 87 / 20 20 20 50 Atlanta 68 91 71 87 / 20 20 20 60 Blairsville 62 83 65 80 / 20 20 40 80 Cartersville 66 90 70 87 / 20 20 30 60 Columbus 70 91 72 90 / 20 10 0 40 Gainesville 68 89 70 85 / 20 20 30 70 Macon 68 92 71 90 / 20 10 0 40 Rome 66 90 70 87 / 20 20 50 60 Peachtree City 67 91 70 87 / 20 20 10 50 Vidalia 70 93 72 93 / 40 20 0 20 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Lusk LONG TERM....01 AVIATION...SM
Hazardous weather outlook, May 25, 11:49 AM EDT, 2 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1149 AM EDT Sat May 25 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1149 AM EDT Sat May 25 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will continue across portions of north and central Georgia today. Strong to isolated severe thunderstorms will be possible, mainly along and south of the Interstate 85 corridor through the early evening hours. Any severe storms that develop will be capable of producing damaging wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered thunderstorms are expected each day from Sunday through Tuesday, with the greatest coverage of storms generally across north Georgia. There is the potential that a few storms could become strong to severe during the afternoons on Sunday, capable of producing gusty to damaging winds, frequent lightning, and heavy rainfall. On Sunday night into Monday, there is a chance that strong to severe thunderstorms could become more organized and numerous ahead of a cold front advancing through the forecast area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
In the hours before
Special weather statement, May 25, 1:03 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
103 PM EDT Sat May 25 2024
GAZ060-061-073-074-251730-
Washington GA-Putnam GA-Baldwin GA-Hancock GA-
103 PM EDT Sat May 25 2024
...A strong thunderstorm will impact portions of northern Baldwin,
southeastern Putnam, southern Hancock and northwestern Washington
Counties through 130 PM EDT...
At 102 PM EDT, a strong thunderstorm was over Plant Harlee Branch, or
8 miles southeast of Eatonton, moving east at 35 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Milledgeville, Eatonton, Sparta, Deepstep, Midway-Hardwick,
Meriwether, Devereux, Beulah, Underwood, Linton, Oconee Springs Park,
Warfield, Plant Harlee Branch, Hardwick, and Allenwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central Georgia.
&&
LAT...LON 3301 8295 3310 8341 3317 8343 3331 8340
3327 8289 3314 8283
TIME...MOT...LOC 1702Z 281DEG 31KT 3322 8333
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 25, 1:11 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
111 PM EDT Sat May 25 2024
GAZ089>091-102-103-251800-
Chattahoochee GA-Stewart GA-Marion GA-Webster GA-Muscogee GA-
111 PM EDT Sat May 25 2024
...Strong thunderstorms will impact portions of southwestern Marion,
south central Muscogee, Chattahoochee, Stewart and Webster Counties
through 200 PM EDT...
At 110 PM EDT, a line of strong thunderstorms was along a line
extending from Battle Park to near Hatchechubbe, and moving southeast
at 35 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Lumpkin, Preston, Cusseta, Richland, Fort Moore, Weston, Seminole,
Westville, Brooklyn, Renfroe, Manta, Troutman, Omaha, Sanford,
Benning Hills, Benning Park, Providence Canyon State Park, Charles,
Christopher, and Kimbrough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
west central Georgia.
&&
LAT...LON 3192 8491 3195 8496 3198 8496 3199 8506
3209 8504 3213 8506 3220 8496 3222 8498
3222 8493 3225 8492 3226 8489 3233 8501
3238 8497 3239 8499 3239 8497 3244 8497
3245 8494 3216 8443 3205 8443 3192 8461
TIME...MOT...LOC 1710Z 309DEG 30KT 3237 8495 3229 8524
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 25, 1:43 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
143 PM EDT Sat May 25 2024
GAZ089>092-251815-
Schley GA-Chattahoochee GA-Marion GA-Muscogee GA-
143 PM EDT Sat May 25 2024
...A strong thunderstorm will impact portions of Marion, southeastern
Muscogee, northeastern Chattahoochee and western Schley Counties
through 215 PM EDT...
At 142 PM EDT, a strong thunderstorm was over Eelbeck/West Fort
Moore, or 8 miles north of Cusseta, moving southeast at 30 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Buena Vista, North Fort Moore, Putnam, Brantley, Tazewell,
Eelbeck/West Fort Moore, Doyle, Draneville, Zellobee, Walls Crossing,
and Oakland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
west central Georgia.
&&
LAT...LON 3240 8487 3254 8479 3241 8436 3240 8436
3240 8435 3238 8435 3240 8434 3239 8432
3237 8432 3237 8431 3225 8432 3216 8446
TIME...MOT...LOC 1742Z 296DEG 25KT 3242 8472
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHLocal storm report, May 25, 1:50 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
150 PM EDT Sat May 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM Tstm Wnd Dmg 5 NNE Forsyth 33.11N 83.91W
05/25/2024 Monroe GA Emergency Mngr
Tree down at North Sharon Church Road and
Yorkshire Ct.
&&
NLISTLocal storm report, May 25, 1:51 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
151 PM EDT Sat May 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 AM Tstm Wnd Dmg 2 N Jersey 33.74N 83.80W
05/25/2024 Walton GA Emergency Mngr
Tree down at Maughon Rd and Barrett Wood
Road.
&&
NLISTLocal storm report, May 25, 1:52 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
152 PM EDT Sat May 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 AM Tstm Wnd Dmg 2 ENE Pannell 33.78N 83.65W
05/25/2024 Walton GA Emergency Mngr
Tree down at Laboon Rd and Lavista Drive.
&&
NLISTThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 6:49 AM EDT | Special Weather Statement | FFC | Dade | 26 min |
| May 25, 7:52 AM EDT | Special Weather Statement | FFC | Dade | 23 min |
| May 25, 8:25 AM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Dade, Walker | 35 min |
| May 25, 9:00 AM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Floyd, Gordon, Murray, Polk and 2 more | 30 min |
| May 25, 9:23 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Paulding, Polk | 29 min |
| May 25, 9:33 AM EDT | Special Weather Statement | FFC | Fannin, Murray | 27 min |
| May 25, 10:10 AM EDT | Special Weather Statement | FFC | Cherokee, Dawson, Forsyth, Hall, Lumpkin, Pickens and 1 more | 35 min |
| May 25, 10:33 AM EDT | Special Weather Statement | FFC | Clayton, Douglas | 27 min |
| May 25, 10:50 AM EDT | Special Weather Statement | FFC | Banks, Barrow, DeKalb, Forsyth, Gwinnett, Hall and 6 more | 25 min |
| May 25, 11:15 AM EDT | Special Weather Statement | FFC | Banks, Barrow, Clarke, Clayton, Fayette, Henry and 6 more | 30 min |
| May 25, 11:50 AM EDT | Special Weather Statement | FFC | Butts, Henry, Jasper, Lamar, Newton, Pike and 1 more | 40 min |
| May 25, 11:53 AM EDT | Special Weather Statement | FFC | Clarke, Greene, Madison, Morgan, Oconee, Oglethorpe | 37 min |
| May 25, 12:22 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Butts, Jasper, Jones, Putnam, Wilkinson | 38 min |
| May 25, 12:30 PM EDT | Severe Thunderstorm Warning | FFC | Jones, Lamar, Monroe, Pike, Upson | 45 min |
| May 25, 12:37 PM EDT | Special Weather Statement | FFC | Glascock, Taliaferro, Warren, Wilkes | 38 min |
| May 25, 1:03 PM EDT | Special Weather Statement | FFC | Hancock | 27 min |
| May 25, 1:11 PM EDT | Special Weather Statement | FFC | Chattahoochee, Stewart, Webster | 49 min |
| May 25, 1:16 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Bibb, Jones, Monroe, Twiggs, Wilkinson | 44 min |
| May 25, 1:24 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Treutlen | 51 min |
| May 25, 1:38 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Laurens | 52 min |
| May 25, 1:43 PM EDT | Special Weather Statement | FFC | Marion, Schley | 32 min |
| May 25, 2:05 PM EDT | Special Weather Statement | FFC | Wilkinson | 25 min |
| May 25, 2:09 PM EDT | Special Weather Statement | FFC | Johnson | 51 min |
| May 25, 2:34 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs, Treutlen, Wheeler | 41 min |
| May 25, 2:36 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Telfair, Wheeler | 39 min |
| May 25, 2:42 PM EDT | Special Weather Statement | FFC | Emanuel, Treutlen | 33 min |
| May 25, 2:49 PM EDT | Special Weather Statement | FFC | Houston, Pulaski | 41 min |
| May 25, 2:54 PM EDT | Special Weather Statement | FFC | Macon, Peach, Taylor | 51 min |
| May 25, 3:00 PM EDT | Special Weather Statement | FFC | Crisp | 30 min |
| May 25, 3:33 PM EDT | Special Weather Statement | FFC | Telfair, Wilcox | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.